Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 11, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 23, 2020, 2:39 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 27 counties in Missouri. It took effect at Dec 23, 2020, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 2:39 AM CST (08:39 UTC)
- In effect from
- Dec 23, 2020, 3:00 AM CST
- Expired
- Dec 23, 2020, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Springfield, MO
All 30 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS73 KSGF 230839 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 239 AM CST Wed Dec 23 2020 KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101-102-232045- /O.CAN.KSGF.WI.Y.0010.000000T0000Z-201223T1200Z/ /O.NEW.KSGF.WI.Y.0011.201223T0900Z-201224T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Polk- Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 239 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ055>058-068>070-080-081-232045- /O.NEW.KSGF.WI.Y.0011.201223T0900Z-201224T0000Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Dallas-Laclede- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, and Lebanon 239 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Benton, Morgan, Miller, Maries, Hickory, Camden, Pulaski, Dallas and Laclede Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ071-091-092-095-103-104-232045- /O.NEW.KSGF.WI.Y.0011.201223T1200Z-201224T0000Z/ Phelps-Webster-Wright-Christian-Stone-Taney- Including the cities of Northwye, Rolla, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 239 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Phelps, Webster, Wright, Christian, Stone and Taney Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
908 WWUS73 KSGF 232030 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 230 PM CST Wed Dec 23 2020 KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>104-240000- /O.CON.KSGF.WI.Y.0011.000000T0000Z-201224T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-McDonald-Barry-Stone-Taney- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 230 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:32 AM CST, 7 minutes earlier.
Area forecast discussion, Dec 23, 2:32 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 AM CST Wed Dec 23 2020
.SHORT TERM...(Today and tonight)
Issued at 232 AM CST Wed Dec 23 2020
Water vapor imagery early this morning shows a strong upper level
trough over the high plains. A strong surface low was located over
the eastern Dakotas and eastern Nebraska with a cold front
trailing southwest into central Kansas. Very strong pressure
gradient out ahead of the front was creating some windy conditions
already over the western CWA, with JLN 30 mph gusting to 45 mph.
VIH is also gusting up to 43 mph and may need to extend the
advisory to the northeast a bit earlier. We were already planning
an expansion of the current advisory starting at 6 AM.
Still fairly dry over the area with surface dew points in the
upper 30s to low 40s, while mild temperatures in the upper 40s to
mid 50s continue.
Some higher dewpoints are expected to get pulled up north into the
area ahead of the cold front and all but the far northwestern CWA
will have at least some low pops in for today with the front. The
better rain chances will be out in the eastern CWA where it will
have a bit longer for some moisture to move in. The front should
move through fairly quickly during the day, with much colder and
drier air moving in behind the front. Western portions of the CWA
will have their highs in the morning with temperatures dropping
during the remainder of the day. Winds will be quite gusty this
morning ahead of the front and we will be expanding the wind
advisory to include all but the south central MO counties through
6 pm. Sustained winds over 30 mph and gusts over 45 mph will be
possible, especially this morning ahead of the front. Gusty
conditions will also be possible behind the front as the colder,
drier air rushes in.
Behind the front, afternoon humidity levels will also drop off
into the upper 30s to low 40s in the western CWA and we are
expecting elevated fire weather conditions there later today. Day
shift will need to monitor for potential red flag conditions, but
for now, we are keeping conditions just shy of red flag
conditions.
For tonight, the upper trough will push through the area and we
will see good cold air advection in the lower levels. This will
bring temperatures into the upper teens to low 20s for the area
and with the breezy conditions expected to continue, wind chills
will dip into the single digits to around 12 degrees.
.LONG TERM...(Thursday through Tuesday)
Issued at 232 AM CST Wed Dec 23 2020
Cold conditions are expected on Christmas eve as the surface high
continues to build into the area. Highs on Thursday will struggle
to get above freezing with wind chills in the teens and 20s. On
Christmas eve night, the surface ridge will be over the western
CWA. We will likely see the coldest air of the season with lows
from around 9 or 10 in parts of the eastern Ozarks to the teens
elsewhere. The winds will be lighter, but we are still looking at
wind chills dipping to around zero to around 15.
By Christmas Day, the surface high will be south of us with the
ridge axis extending into the OH valley. It should start to warm
up a bit, with highs from the mid 30s in the east to the low 40s
in the west.
By Saturday, we are looking at temperatures warming back into the
mid to upper 50s across the area with low level warm advection
ramping back up. Another warm day on Sunday with highs back in the
50s ahead of the next frontal system. As with the current one, the
better moisture will be in the east with most of the western
forecast area remaining dry. The front will usher in colder
temperatures with highs on Monday and Tuesday in the 40s and lows
in the 20s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1110 PM CST Tue Dec 22 2020
Gusty winds will continue through the TAF period with wind gusts
exceeding 30 to 35 knots at KJLN and KSGF. Meanwhile, winds will
gust upwards of 25 to 30 knots at KBBG. In addition to gusty
surface winds, strong LLWS of 45 to 60 knots will be stationed
across the region through the early morning hours. Surface winds
will begin to turn from the south to west to northwest through the
morning into the early afternoon with a cold front passage.
Expect MVFR conditions to accompany the frontal passage later
this morning with lowering ceilings and scattered showers. Any
precipitation will quickly clear the region from west to east by
late afternoon. As the front clears through the region, VFR
conditions will return and skies will begin to clear towards the
end of the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 6 AM this morning to 6 PM CST this evening
for MOZ055>058-068>071-080-081-091-092-095-103-104.
Wind Advisory until 6 PM CST this evening for MOZ066-067-077>079-
088>090-093-094-101-102.
KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...PerezHazardous weather outlook, Dec 22, 7:21 PM CST, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 721 PM CST Tue Dec 22 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 721 PM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated non thunderstorm wind risk. DISCUSSION... Gusty southerly winds between 25 and 35 mph will occur across the area ahead of an approaching front, with some gusts to 45 mph across southeast Kansas and western Missouri tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds will switch to the northwest by Wednesday afternoon behind the a cold front. Northwesterly winds gusts up to around 30 mph will occur at times on Wednesday. Dry air will remain in place Wednesday, which will lead to additional elevated fire weather risk. Wind chills in the single digits and teens will occur both Thursday and Friday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.